I don’t want to

I have been struggling lately. My mood has been very down and it hasn’t gone unnoticed. I could feel it coming but was unable to control it. My partner has suggested that I see my doctor and reassess my need for medication.

I know he is just worried and he wants me to be happy. But part of me wants to punch him in the face and scream NO! Thankfully I am still able to control myself enough not to do that.

I know my doctor will happily write me a script and encourage me to get back on the meds. But I really don’t want to. I don’t like what they do to me. I like having emotions, even if my main emotion right now is depressed. I don’t want to go back to being a zombie.

I have been off the medication for about 6 months now. My doctor did say that I should go back and see him about now to see how I was going without them. Up until about the last 2 weeks I had been fine. I want to still be fine. I need to find a way to snap out of this funk and get back to who I had been.

I do not want to start taking medication again!

 

Advertisements

So Here’s the Thing…

I don’t know if I am better or worse while medicated. Obviously there are pro’s and con’s to both sides, but the main thing I keep thinking is that I could have really good days when I wasn’t popping pills but the best I can do while dosed up is have an “OK” day.

I know that Lexapro is an SSRI (selective serotonin reuptake inhibitors) and I think that means that it stabilizes the chemicals in my brain that control moods so that I don’t feel so depressed. But it also stops me from feeling good. So I am just walking around all day feeling neither happy or sad. I am just stuck in a perpetual state or “meh”.

Before I started taking them I would have days where I would randomly sing and make up silly songs to amuse my son (and myself) and we would do fun things, silly things, new things. Hell I remember a day, while home alone, I sang a 5 minuet song about the lunch I was making. There were a lot of bad times too but I mostly remember the good times.

Now I feel like I am stuck in neutral and I can’t seem to find first gear. Nothing is fun, nothing is exciting, it all just… is.

I am not having as much anxiety or as many panic attacks as I used to, so I guess that’s a good thing. But I don’t really feel as though I am living so I don’t really see the point.

My GP said I shouldn’t drink while on these meds because together it can cause blackouts (and boy does it), but that seems to be the only way I can get my mood up a gear.

I just don’t know ?

Lets Count the Side Effects.

Sometimes I wonder if it’s worth taking my medication. There are pro’s and con’s to both sides I suppose, but neither side has enough pull to sway me. So I take the pills everyday and wonder if maybe I shouldn’t.

I am currently on 30mg Lexapro daily. The side effects are a killer.

For the first few months I would take them at around 9am, and at around 11am I would be so tired that I would fall asleep(1). When I told my GP he suggested I start taking them 2 hours before bed because I had been suffering insomnia for about 2 years. So I switched to taking them in the evening in hopes that I might be able to sleep through the night… NOPE! Now I still get tired and fall asleep shortly after taking the medication, but I only sleep for about and hour before I wake up because my mouth is so dry that I am almost choking(2). I am then awake for a few hours before I fall asleep again and the whole pattern plays out 3 or 4 time over the course of an evening.

I have always been a sufferer of headaches and migraines. But thanks to Lexapro my GP informs me that I can no longer take the only combination of drugs that would ease the pain for fear of a bad reaction(3). Not only that but I also experience more migraines than normal (4).

I was never the skinniest girl, but I was far from overweight. My wight usually sat at around 55kg. Since the start of the medication I have slowly stacked on the weight. I am now 76kg(5). I have never been this heavy in my life not even when I was pregnant. I have tried diet and exercise but nothing will help shake the weight.

Diminished sex drive(6). The side effect that, for me, is the worst of them all. Although I have a long time partner who understands, it is still a big problem. The GP calls it “diminished” but it is more like non existent.

So the count stands at 6! And these are just the major side effects. I could probably go on to name at least 5 more minor ones.

Let me know about your side effects and if you have any ways to lessen them or there impact.